MAUDE Adverse Event Report: SYNTHES PRODUKTIONS GMBH TIBIAL NAIL-ADVANCED / 9 345 / STERILE; NAIL, FIXATION, BONE

SYNTHES PRODUKTIONS GMBH TIBIAL NAIL-ADVANCED / 9 345 / STERILE; NAIL, FIXATION, BONE
Model Number 04.043.135S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the usa as follows: it was reported that on an unknown date of (b)(6) 2022, surgeon implanted a tibia nail advanced using a suprapatellar approach with the leg partially extended on a bone foam ramp positioner.3 interlock screws were implanted in the distal part of the nail then the nail was "backslapped" to reduce and compress the fracture.The proximal screw guide was attached and the static part of the oblong hole was drilled.The drill hit the nail superior and posterior to the screw hole and surgeon could not pass the drill through the nail.The drill and the drill guides were removed and reattached with a second attempt with the same result.We then attempted to drill the more proximal transverse static hole with the same result.The drill hit the nail and would not pass through the screw hole.After which the guide was removed and we used the "perfect circles" technique with x-ray to find and drill the path for the screws.It was unknown when was the issue observed.Patient consequences is unknown.Concomitant devices reported: unk - screws: nail proximal locking (part # unknown, lot # unknown, quantity # 3); unk - drill bits: trauma (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device tibial nail-advanced / 9 345 / sterile.This is report 1 of 1 for complaint (b)(4).

Brand Name
TIBIAL NAIL-ADVANCED / 9 345 / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES PRODUKTIONS GMBH
muracherstrasse 3
bettlach 2544
SZ  2544
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14852722
Report Number9612488-2022-00021
Device Sequence Number17329365
Product Code JDS
UDI-Device Identifier10886982297631
UDI-Public(01)10886982297631
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.135S
Device Catalogue Number04.043.135S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - SCREWS: NAIL PROXIMAL LOCKING
Patient Age30 YR
Patient SexMale